MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Death (1802)
Date of Event 12/21/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported via medwatch that a shaft break, deflation failure and removal difficulties and a patient death occurred.The target lesion was located in the left circumflex coronary artery(lcx).A 3.00 x 28mm synergy ii drug-eluting stent was advanced for treatment.However, the stent balloon was unable to be removed from the lcx after the stent was deployed.Multiple techniques were tried to use to dislodge the balloon.Eventually, the shaft of the catheter broke at the wire exit site from the monorail catheter.The patient retains the foreign body following procedure and was sent for open heart surgery to try and prevent further injury.However, the patient passed away few days later.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9627300
Report Number2134265-2020-00401
Device Sequence Number19561627
Product Code NIQ
UDI-Device Identifier08714729840299
UDI-Public08714729840299
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022236415
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;